Alert archive / Texas / Flash Flood Warnings in 1998

Flash Flood Warning 2, NWS San Angelo, TX

February 25, 1998Kimble County, Mason County, Menard County, Texas

NWS San Angelo, TX issued this flash flood warning at Feb 25, 1998, 7:25 PM CST for Kimble County, Mason County, Menard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 1998, 7:25 PM CST (01:25 UTC)
Expired
Feb 25, 1998, 10:30 PM CST
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Kimble County, TX, Mason County, TX, Menard County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 1998-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 1998-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1064 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
2006 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 260125
FFWSJT
TXC267-319-327-260425-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
725 PM CST WED FEB 25 1998

THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1030 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...

IN SOUTH CENTRAL TEXAS

   ...KIMBLE COUNTY
   ...MASON COUNTY
   ...MENARD COUNTY

DOPPLER RADAR AT SAN ANGELO INDICATES RAINFALL AMOUNTS OF AROUND TWO
INCHES HAVE FALLEN ACROSS PORTIONS OF KIMBLE AND MENARD COUNTIES.
THIS MAY CAUSE SOME FLOODING OF STREAMS AND LOW WATER CROSSINGS.
THUNDERSTORMS WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF UP TO
ONE INCH BY 900 PM.

THE THUNDERSTORMS PRODUCING THIS HEAVY RAINFALL
ARE MOVING INTO WESTERN MASON COUNTY WHERE RAINFALL AMOUNTS OF TWO
TO THREE INCHES MAY BE EXPECTED BY 1000 PM CST.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING. IF FLOODING IS O\BSERVED...ACT QUICKLY.
MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 25, 2:42 PM CST, 4 hours 43 minutes earlier.

Area forecast discussion, Feb 25, 2:42 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED CCF
NATIONAL WEATHER SERVICE SAN ANGELO TX
242 PM CST WED FEB 25 1998

INCREASED POPS A BIT PER CURRENT SATELLITE/RADAR TRENDS.

ABI 040/061 20
SJT 036/063 20
JCT. 040/064 40

15

In the hours before

Special weather statement, Feb 25, 2:29 PM CST, 4 hours 56 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128-
139-140-154-155-168>170-261405-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
229 PM CST WED FEB 25 1998

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
WEST CENTRAL TEXAS SOUTHEAST OF A SONORA TO EDEN TO CROSS PLAINS
LINE LATE THIS AFTERNOON THROUGH THIS EVENING....

A VIGOROUS UPPER LEVEL STORM SYSTEM WILL INTERACT WITH A SURFACE
DRYLINE...DAYTIME HEATING...AND AMPLE MOISTURE TO PRODUCE ISOLATED TO
WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS OVER WEST CENTRAL
TEXAS BY LATE THIS AFTERNOON.

WITH MODERATE LEVELS OF INSTABILITY AND VERTICAL WIND SHEAR...A FEW
STORMS COULD REACH SEVERE LEVELS. THE MAIN SEVERE WEATHER THREATS
WILL BE FOR LARGE HAIL AND DAMAGING WINDS. HOWEVER...SURFACE WINDS
OVER THE HEARTLAND AND NORTHWEST HILL COUNTRY MAY BECOME FAVORABLE
FOR A ISOLATED TORNADOES TO BECOME POSSIBLE. THESE STORMS WILL MOVE
EAST INTO CENTRAL TEXAS BY MIDNIGHT WITH NO ADDITIONAL THUNDERSTORMS
EXPECTED.

SPOTTER ACTIVATION MAY BE REQUIRED.

THIS OUTLOOK WILL RESUME SCHEDULED ISSUANCE ON MARCH 1 1998.
HOWEVER... THIS OUTLOOK WILL CONTINUE TO BE ISSUED AS NEEDED WHEN
THUNDERSTORMS THREATEN WEST CENTRAL TEXAS.

15
Special weather statement, Feb 25, 2:29 PM CST, 4 hours 56 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128-
139-140-154-155-168>170-261405-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
229 PM CST WED FEB 25 1998

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
WEST CENTRAL TEXAS SOUTHEAST OF A SONORA TO EDEN TO CROSS PLAINS
LINE LATE THIS AFTERNOON THROUGH THIS EVENING....

A VIGOROUS UPPER LEVEL STORM SYSTEM WILL INTERACT WITH A SURFACE
DRYLINE...DAYTIME HEATING...AND AMPLE MOISTURE TO PRODUCE ISOLATED TO
WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS OVER WEST CENTRAL
TEXAS BY LATE THIS AFTERNOON.

WITH MODERATE LEVELS OF INSTABILITY AND VERTICAL WIND SHEAR...A FEW
STORMS COULD REACH SEVERE LEVELS. THE MAIN SEVERE WEATHER THREATS
WILL BE FOR LARGE HAIL AND DAMAGING WINDS. HOWEVER...SURFACE WINDS
OVER THE HEARTLAND AND NORTHWEST HILL COUNTRY MAY BECOME FAVORABLE
FOR A ISOLATED TORNADOES TO BECOME POSSIBLE. THESE STORMS WILL MOVE
EAST INTO CENTRAL TEXAS BY MIDNIGHT WITH NO ADDITIONAL THUNDERSTORMS
EXPECTED.

SPOTTER ACTIVATION MAY BE REQUIRED.

THIS OUTLOOK WILL RESUME SCHEDULED ISSUANCE ON MARCH 1 1998.
HOWEVER... THIS OUTLOOK WILL CONTINUE TO BE ISSUED AS NEEDED WHEN
THUNDERSTORMS THREATEN WEST CENTRAL TEXAS.

15

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 6:44 PM CSTSevere Thunderstorm WarningSJTKimble, Menard61 min
Feb 25, 7:16 PM CSTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba64 min
Feb 25, 7:16 PM CSTSevere Thunderstorm WarningSJTMason64 min

Nearby

Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.